MAUDE Adverse Event Report: ENCORE MEDICAL L.P. X-ALT HIP; LINER/NON-HOODED-NEU, MP11, HXE-PLUS, 36MM

ENCORE MEDICAL L.P. X-ALT HIP; LINER/NON-HOODED-NEU, MP11, HXE-PLUS, 36MM
Model Number 931-36-764
Health Effect - Clinical Code Discomfort (2330)
Date of Event 10/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Event or Problem Description
Second revision surgery - due to patient discomfort.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this revision surgery was reported as discomfort.The previous surgery and the surgery detailed in this event occurred 3 years and 8 months apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at hospital and not made available to djo surgical for examination.A review of the device history records (dhr) shows that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements and showed no non-conforming material reports (ncmr) associated with the main contributor component listed in the complaint.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was reported as discomfort.There were no findings during this evaluation that indicate the reported devices were defective.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.There are multiple factors that may also contribute to an event that are outside the control of djo surgical such as poor bone density, patient bone deterioration, inadequate soft tissue support, patient activities or trauma.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Additional Manufacturer Narrative
Corrected data: see g.1.& h.10.Manufacturer narrative: the reason for this revision surgery was reported as discomfort.The previous surgery and the surgery detailed in this event occurred 8.1 months apart.The in vivo time for the liner is 3.7 years, from the primary surgery.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at hospital and not made available to djo surgical for examination.A review of the device history records (dhr) shows that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements and showed no non-conforming material reports (ncmr) associated with the main contributor component listed in the complaint.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was reported as discomfort.There were no findings during this evaluation that indicate the reported devices were defective.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.There are multiple factors that may also contribute to an event that are outside the control of djo surgical such as poor bone density, patient bone deterioration, inadequate soft tissue support, patient activities or trauma.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
X-ALT HIP
Common Device Name
LINER/NON-HOODED-NEU, MP11, HXE-PLUS, 36MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key10906799
Report Number1644408-2020-01122
Device Sequence Number11592485
Product Code OQG
UDI-Device Identifier00888912099653
UDI-Public(01)00888912099653
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K130365
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/22/2021
Device Model Number931-36-764
Device Catalogue Number931-36-764
Device Lot Number890N1909
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/28/2020
Supplement Date Received by Manufacturer02/04/2021
09/22/2021
Initial Report FDA Received Date11/25/2020
Supplement Report FDA Received Date03/04/2021
09/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
400-03-364 LOT 869B1164
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR